LEARN, SHOP & CHAT ABOUT PLASTIC SURGERY, BEAUTY AND ANTI-AGING
You're here: Home > Message Boards > Ask A Plastic Surgeon, Doctor, Expert > Non-Surgical Cosmetic Procedures: Dr. Alex Rivkin

Plastic Surgery, Beauty, Skin Care Message Boards & Blogs

Our message boards are for all of us who want to talk, listen, share, and support fellow women and men interested in discussing plastic surgery, beauty treatments, pregnancy, gynecological concerns, aging, and various health conditions. You can read messages without logging in. To post a message, please log in or register. It's free...and being a member gives you access to important information. By using the Message Boards, you agree to the Message Boards Policies.

SUBSCRIBE: Sign up to get newsletter with weekly popular topics discussed on the boards  
 

Complications after Hyluronidase

Ask Dr. Rivkin questions on all non-surgical cosmetic procedures, laser treatments, and injection fillers, including Botox, Juvederm, Restylane, Radiesss, Sculptra, IPL, Fraxel, Thermage, Mesotherapy, Non-surgical nose job, chin/cheek augmentation, and many other procedures.

Complications after Hyluronidase

Postby jewel01 » Sun Jun 07, 2009 1:47 pm

Hello Dr. Rivkin,

I'm writing for advice and possibly some help as a result of a hyluronidase injection I received a week ago. I had previously received 2 hyluronidase injections to help with overfill and migration of Juvederm Ultra Plus in the nasolabial area. The Juvederm migrated above my lips (this was 15 months ago!) and I was not seeing any improvement for a year. My frustration led me to another dermatologist who injected 2 rounds of hyluronidase with little improvement - it was not enough, although I did not have a negative reaction. One week ago, I decided to receive more hyluronidase to try and completely rid myself of the problem. I went to see a dermatologist who was near my area of residence (I didn't want to travel an hour to the other derm this time). He injected a lot of the stuff and I actually tasted some of the liquid while he was injecting - it seemed to pour into my mouth...he was quite vicious with the needle and it was painful. It's been 7 days now and the area above my upper lip is swollen and uneven. I went to see him 3 days after the injection and he prescribed me Reactin as he believed it may be an allergic reaction to hyluronidase. The Reactin has not helped and there has been no improvement in my lip area - it's worse than when I came into his office. I believe that I am not allergic to hyluronidase as I received 2 injections before without any complications.

I'm currently embarrassed to go out and speak with other people. My face looks deformed, but I'm afraid to do anything else that can worsen the situation. I'm only 34-years old and this has taken a big toll on my life. Do you have any suggestions for me? I'm really at a loss and will consider coming to see you - I live in Toronto - if there's something you can do to help. Thanks in advance for your time!
jewel01
 
Posts: 44
Joined: Sun Aug 12, 2007 2:50 pm



Postby AlexanderRivkinM.D. » Thu Jun 18, 2009 1:57 pm

hi
tough situation - sorry you have to go through all this.
i'm not sure why you are swollen after this much time!
one option for the swelling is to take a short term steroid like medrol - it should reduce the swelling and it is only 5 days of treatment.
pictures would help me figure out what's going on
arivkin@westsideaesthetics.com
cheers,
alexander rivkin md
Alexander Rivkin, M.D.

11645 Wilshire Blvd. Suite 800 Los Angeles, CA 90025
www.westsideaesthetics.com
Telephone: 310 443 5273

Online recommendations are not a substitute for live consultation and examination and should not be considered as medical advice.
User avatar
AlexanderRivkinM.D.
 
Posts: 497
Joined: Mon Nov 19, 2007 3:40 pm
Location: Los Angeles, CA




Return to Non-Surgical Cosmetic Procedures: Dr. Alex Rivkin

 

Featured Specialists











 
//test